Alert archive / Oklahoma / Heat Advisories in 2005

Heat Advisory 3, NWS Tulsa, OK

August 25, 2005Tulsa County, Oklahoma

NWS Tulsa, OK issued this heat advisory at Aug 25, 2005, 3:45 AM CDT for Tulsa County, Oklahoma. It took effect at Aug 25, 2005, 10:00 AM CDT. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
Aug 25, 2005, 3:45 AM CDT (08:45 UTC)
In effect from
Aug 25, 2005, 10:00 AM CDT
Expired
Aug 26, 2005, 7:00 PM CDT
In force
33 hr
Issued by
NWS Tulsa, OK

County Tulsa County, OK

The radar

The Tulsa radar (KINX), 34 km from the middle of the area, began a volume at 08:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 8.8 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2005-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1962 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2005-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1962 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
1196 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.6
Supercell composite
4.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this heat advisory went out at Aug 24, 5:37 PM CDT, 10 hours 8 minutes earlier.

Area forecast discussion, Aug 24, 5:37 PM CDT, 10 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
537 PM CDT WED AUG 24 2005

.MESOSCALE UPDATE...
THE SEVERE THUNDERSTORM IN SOUTHWEST LATIMER COUNTY HAS BECOME
A POTENTIALLY DANGEROUS STORM.  THE CELL HAS DEVELOPED A
PERSISTENT LOW AND MID-LEVEL MESOCYCLONE...WHICH HAS IN TURN
HELPED TO FORCE A VERY STRONG UPDRAFT.  THIS ALL SUGGESTS THE
POTENTIAL FOR DAMAGING DOWNBURSTS AND VERY LARGE HAIL...A TRIPLE
BODY SCATTER SPIKE HAS BEEN NOTED IN THE CELL.

THE STORM IS NEARLY STATIONARY AND WILL PRODUCE LOCALLY VERY HEAVY
RAIN.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM FORECASTER ID= 8
LONG TERM FORECASTER ID= 1
Hazardous weather outlook, Aug 24, 3:45 PM CDT, 12 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
345 PM CDT WED AUG 24 2005

ARZ001-002-010-011-019-020-029-OKZ049-053>076-251000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
345 PM CDT WED AUG 24 2005

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA ONE...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
        ONSET...ONGOING.
        AREA TWO...WEST AND NORTHWEST OF TULSA.
        ONSET...AFTER 5 PM.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA AND NORTHWEST OF TULSA.
	ONSET...AFTER 4 PM.

DISCUSSION...
AN OLD OUTFLOW BOUNDARY STRETCHING WEST TO EAST ACROSS PITTSBURG
LATIMER AND LE FLORE COUNTIES WAS THE FOCUS OF ONGOING CONVECTION AT
LATE AFTERNOON.  THIS CONVECTION WILL ENABLE SLOW MOVING PULSE
SEVERE STORMS WITH RAINFALL RATES UP TO TWO INCHES AN HOUR INTO THE
EARLY EVENING HOURS FOR SOUTHEASTERN OKLAHOMA.

IN ADDITION...A WEAK UPPER DISTURBANCE CONTINUES TO APPROACH FROM
THE WEST.  THIS FEATURE IS EXPECTED TO IGNITE THUNDERSTORMS TO THE
WEST OF THE TULSA FORECAST AREA LATE THIS AFTERNOON.  AS THE
THUNDERSTORMS MOVE EAST THIS EVENING THEY WILL BECOMING MORE
WIDESPREAD.  NORTHWESTERN PARTS OF THE TULSA FORECAST AREA ARE THE
MOST VULNERABLE.

FORECAST WIND POTENTIAL INDICES SUGGEST THUNDERSTORM WINDS UP TO 70
MPH WILL BE POSSIBLE WITH THE STRONGEST STORMS.

LOCALIZED HEAVY RAINS WILL ALSO BE POSSIBLE.
THE AREA OF PRIMARY CONCERN IS NEAR THE KANSAS OKLAHOMA BORDER
OVERNIGHT.  THIS SAME AREA HAS EXPERIENCED HEAVY RAINS
RECENTLY...AND WILL BE CLOSELY MONITORED FOR AN INCREASE IN THE
FLOOD FLOOD RISK.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED ACROSS PORTIONS OF NORTHEAST
OKLAHOMA BY LATE AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT INDEX POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT INDEX POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT INDEX POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THUNDERSTORM CHANCES WILL REMAIN THROUGH THE FORECAST
PERIOD AS WEAK BOUNDARIES WILL REMAIN IN AND NEAR THE FORECAST
AREA. HIGH AFTERNOON HEAT INDEX VALUES WILL ALSO REMAIN LIKELY
THROUGH SATURDAY...ESPECIALLY OVER SOUTHEAST OKLAHOMA.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

Nearby

Heat Advisories in Oklahoma, 2005Every heat advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.